Journal article icon

Journal article

Permeative flows in cholesteric liquid crystals.

Abstract:

We use lattice Boltzmann simulations to solve the Beris-Edwards equations of motion for a cholesteric liquid crystal subjected to Poiseuille flow along the direction of the helical axis (permeative flow). The results allow us to clarify and extend the approximate analytic treatments currently available. We find that if the cholesteric helix is pinned at the boundaries there is an enormous viscosity increase. If, instead, the helix is free the velocity profile is flattened, but the viscosity i...

Expand abstract
Publication status:
Published

Actions


Access Document


Authors


More by this author
Institution:
University of Oxford
Division:
MPLS
Department:
Physics
Sub department:
Theoretical Physics
Role:
Author
Journal:
Physical Review Letters
Volume:
92
Issue:
18
Pages:
188301
Publication date:
2004-05-01
DOI:
EISSN:
1079-7114
ISSN:
0031-9007
Source identifiers:
30908
Language:
English
Keywords:
Pubs id:
pubs:30908
UUID:
uuid:d24a7a5a-c585-4ce2-98c7-f478c3ec65bd
Local pid:
pubs:30908
Deposit date:
2012-12-19

Terms of use


Views and Downloads






If you are the owner of this record, you can report an update to it here: Report update to this record

TO TOP